Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Much appreciation for your thoughts

Posted by DL on September 6, 1998, at 0:56:23

In reply to Re: Thanks Toby!, posted by Toby on September 4, 1998, at 15:29:09

> Have you had an overnight sleep study? These can document which phases of sleep are disturbed and therefore indicate what treatment is needed. There are cases of insomnia that no cause can be found for, but for which very tiny doses of tricyclic antidepressants are a complete cure.

No, I have not, but I don't think insurance would cover the cost and it is probably expensive. But, I would like to. I live in NH and would probably have to go to Boston. When I took Pamelor for about 2 months at 10, then 25, then 50 mg, my sleep did not improve.

> If you are overweight, sleep apnea may be the cause

Not enough to be a problem here. I am 5'6'' and 145.

> Look into EMDR. See the website (I think. It may be .com) and see if there are any therapists doing this in your area. It can dramatically lower or completely extinguish your anxiety.

I will check it out. I think I have been there before and might have even written to them. I think a lot of therapists are trained in EMDR. I don't think the one I see is. I thought it was mostly for recent trauma and PTSD?

>. Perhaps trying a small increase during an extended holiday when you aren't going to be really busy would give you an idea of whether it's drowsiness from the Klonopin or from lack of sleep.

Last night I took .75mg of klonopin (1 1/2 tabs) at bedtime to see. I woke up about 6 hrs later with a strange, somewhat uncomfortable feeling--mildly nauseous--that stayed with me for a few hours. Later in the day I noticed a strange symptom I used to have when I first started the klonopin. It has strange effects on my eyes. It will seem like my glasses need cleaning or I need a new prescription, and my eyes don't seem to track as fast as normal. It's almost as if my eye muscles have been relaxed or slowed. This also gives the feeling of drowsiness since it's more work to keep the eyes open--pretty strange but somewhat dangerous when driving!

> As I said, Depakote and Verapamil can be good antianxiety meds as well as good mood stabilizers and they have been shown to be right good antidepressants in folks that waffle in their baseline mood.

What do you mean my waffle? Up and down mood swings?

> > Yes, I worry in that things will run through my mind and I sometimes can't still the thoughts. But there are a lot of things in my life to worry about. And, I do not have trouble going to the mall or out places, but your description of meeting a friend instead of a stranger does fit. I have no idea why, but sometimes if I see someone I know in the grocery store or out shopping I find myself avoiding them. I think back and wonder why I am doing this--why is this?

> I was curious about possible social phobia which sounds like the above. And if your worrying just goes in circles without allowing you to make any headway in solving the problems and you are "on edge" and get an upset stomach frequently, that could be generalized anxiety which may respond to Buspar.

All of the above fit except the upset stomach. That is rarely a problem with me. When I stop the klonopin I go back to having a very hyper startle reflex (even now it is bad!), I tend to hold my breath without even noticing it as I work. Most of the time my neck is tense and I have terrible trouble with my TMJ joint from apparently clenching and grinding my teeth at night

Exactly what do you mean by social phobia? I go out shopping and to do errands without any problem, and even gave presentations at school without much problem. But I do that silly thing of seeing someone I know and avoiding them when shopping. And when I was in the throws of the terrible postpartum depression I ended up isolated in the babies room and wouldn't even see visitors. I can remember way back then like it is right now because it was etched into my memory from the emotional pain.

> I also used to think that Serzone didn't work, but then discovered that it was a matter of trying it in the right person (anxious, on edge, jittery, can't sleep, just plain stressed out kind of depression).

Well, that does describe me.

> In regard to the Remeron, it works the opposite of other meds: at the lowest doses it makes you the most sleepy and makes you gain the most weight. As the dose increases, the risk of gaining weight decreases and the sedative effect is less (though my patients tell me they still sleep as well, they just aren't groggy during the day). So, with your system being sensitive, Remeron may be right for you because you can increase the dose to an effective range for the anxiety and depression and decrease the side effects at the same time.

How long does it take to get used to Remeron? If you have to go through a groggy period that wouldn't be good for work.

> If you try any new antidepressant, you will most likely need to stop the SJW. I'm also concerned about the kava kava since you are taking Klonopin. Even though you are taking a small dose, the kava can interact with it and there has been at least one report of accidental overdose and coma as a result of mixing the two (the guy was trying to taper himself off the benzo and had started kava and in about 1 week had achieved a toxic benzo level because the kava had inhibited his liver from eliminating the benzo from his bloodstream) so just be careful.

Thanks for the caution. I was taking one capsule of kava and 1/2 tab klonopin (.25mg) to try to get off the klonopin since everywhere I look I see MD's and others downing benzos and talking about addiction and withdrawal.

If the mental and physical tension and anxiety symptoms are always there, but at times of stress and hormonal change I also slip deeper into depression, what of all the above do you think would be a good first try to suggest to MD?

Also, do you think cognitive behavioral and other "relearning" therapies work?

Thanks again for the discussion. No one else has taken the time to have this give and take with me. And none of the mental health proffesionals has seemed to realize how much I have learned on the subjects of depression and anxiety and mental health in general--and respected me as a full partner in my tx.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:DL thread:511